Have Mental Health Questions? Ask a Psychiatrist Online
Hi, thanks so much for writing in. I wish there was a one size fits all response to how people respond to medications, but sadly there just isn't. Every person is unique in how they respond from how well it works, to weight gain or any other side effect. So, while you aunt may have gained weight on lithium it does not mean you will as well. Other medications have caused that for you so the best thing you can do is to be in contact with your doctor while trying it and giving it some time to see how it effects you and if any of the side effects don't feel right then adjustments can be made together. As you also know you need to look at how the risks and benefits play out...if you are feeling better and have some weight gain would that be okay for you? if you don't feel better and are also gaining weight then you know it is time to speak with the doctor. It can be scary to try something new and the most important is that you are feeling as well as possible and caring for yourself.
I am here to talk when you are online.